MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA SILICONE PEDIATRIC 5.0 TIGHT TO SHAFT FLEXTEND V NECK; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA SILICONE PEDIATRIC 5.0 TIGHT TO SHAFT FLEXTEND V NECK; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFS50
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Cough (4457)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the "cannula blocking" was only possible on one side.There was patient involvement without any injury.The event arose immediately when the mother changed the cannula.According to the mother, the incorrect bilateral blockage resulted in a strong cough and possibly slight micro-aspiration.
 
Additional Manufacturer Narrative
H3 and h6.Investigation codes: updated.Investigation summary: the sample returned consisted of one (1) for p/n: 67pfs50 and l/n: 3962589, returned sample was received used and in a plastic bag.During visual inspection no damage or other defects were detected on the sample.The sample was inflated with the use of a syringe to detect any problem in the inflation system, the sample inflated with no problems.It was observed that cuff inflated as expected and symmetry value was 45%, greater than 33% as is specified in qp bivona tt- fg-tj.The failure modes of ¿occluded/blockage¿ was not confirmed.A capa was initiated to address the root cause of the investigation for cuffed products not inflating symmetrically, not maintaining inflation, and leakage.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.E1 - reporter phone:(b)(6).

Brand Name
BIVONA SILICONE PEDIATRIC 5.0 TIGHT TO SHAFT FLEXTEND V NECK
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18980764
Report Number9617604-2024-00255
Device Sequence Number6299501
Product Code JOH
UDI-Device Identifier10351688518644
UDI-Public(01)10351688518644(17)250420(10)3962589
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/20/2025
Device Catalogue Number67PFS50
Device Lot Number3962589
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown